I just wanted to share that although I have been having headaches off and on, today the first day of my third week I have such extreme dizziness about 2 hours after taking my morning dose that I can barely sit upright in my chair. I have been noticing increasing cognitive issues with memory and speech. I really hope there is no long-term damage, but this is really affecting my graduate classes as I am having real difficulty reading and answering questions.
So sorry to hear of your side effects. I would recommend you talk to you doctor about cutting back your dosage. I cut back a few weeks into my quit because I was becoming a total ditz and I couldn't sleep - I noticed a slight difference, but I am fine, and just cut back again on my dose to wean myself off.
Good luck and keep us posted
Hi Efletcher: I sho nuff had dizziness in the beginning and extreme exhaustion. I just sorta felt like I was on "tilt" and I had some memory difficulties as well. I was soooooooooooooo sleepy. But, on the bright side: on the afternoon of the 11th day, that fog lifted and I could actually feel my energy returning. Putting up w/ that "bump in the road" was well worth getting to where I am now...smoke free for 2 months.
If you are not exaggerating, and it was me I would stop taking the medication until I spoke with my doctor. If you suffered dizziness for two hours, well, common sense tells me that is more than just a passing thing. Add to that your concerns about your cognitive abilities and problems with speech, well, Chantix may not be for you. They are probably of no consequence as side effects, but it sounds to me that you may not be able to tolerate the drug. Call your doctor.
Call your doctor!! If you haven't done so. You are into your third week of taking Chantix. You should not be developing NEW symptoms. If anything, they should be getting better or staying the same.
Good Luck to you!!
I wanted to reply because I stopped taking Chantix after week two. On the 9th of June I woke up spinning! on the 11th I went to the dr. because the spinning was not as bad but still there, also, speech and depth perception were off as well as headaches and stomach problems... The doctor diagnosed me with Vertigo and gave me a medication for the dizziness which does'nt really help. I was also told that he did'nt think it was related to the Chantix. I was told to take only a half dose of chantix that evening and see how it went...I was feeling better (but had'nt taken the chantix since the 8th at 9pm) so I took the half dose monday night the 11th. Woke up Tuesday and BLAM! I was spinning again! I havent been able to drive or work since the 8 th and have experienced other side effects less frightening than the Vertigo like nausea, headache, muscle aches, joint pain, fatigue and rage episodes (which are scary)! I stopped taking the chantix on the 11th, today is the 17th and I am still not doing well. the dizziness has subsided some but I can still not lean my head or look up, turn fast, (move!) or I loose my balance! My friend and I looked up chantix vertigo problems on the internet and found that I am not the only person with this condition/side effect, nor are you. My feelngs on this medication is: IT WORKS! I DON'T SMOKE ANY MORE! but it is a "take at your own risk" drug. I worry about the long term side effects, you know, the ones that happen in the future from taking it today~... I won't allow my husband to take the medication for just that reason, I have a friend who is on her fourth week with only one side effect...the vivid dreaming (which I also had). SO...POINT BEING...I guess it depends on the person and their metabolism? but I still would not recommend anyone taking this medication until it is fully and completely tested and our doctors have a little more knowledge! sincerely, Mary